Translator Disclaimer
December, 1972 Inequalities for the Law of Large Numbers
Thomas G. Kurtz
Ann. Math. Statist. 43(6): 1874-1883 (December, 1972). DOI: 10.1214/aoms/1177690858

Abstract

Let $X_1, X_2, X_3, \cdots$ be independent random variables and $a_1, a_2, a_3, \cdots$ positive real numbers. Define $F(t) = \sup_k P\{|X_k| > t\}$ and $S_m = \sum^m_{k=1} a_k X_k.$ Inequalities of the form $P\{\sup_m|S_m| > \delta\} \leqq C \sum_k \int^1_0 \varphi'(u)F(u/a_k) du$ are given for a large class of functions $\varphi$, as well as inequalities of a somewhat different form that are appropriate for considering exponential convergence rates. Examples of how the inequalities can be used to prove rate theorems are also given.

Citation

Download Citation

Thomas G. Kurtz. "Inequalities for the Law of Large Numbers." Ann. Math. Statist. 43 (6) 1874 - 1883, December, 1972. https://doi.org/10.1214/aoms/1177690858

Information

Published: December, 1972
First available in Project Euclid: 27 April 2007

zbMATH: 0251.60019
MathSciNet: MR378045
Digital Object Identifier: 10.1214/aoms/1177690858

Rights: Copyright © 1972 Institute of Mathematical Statistics

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.43 • No. 6 • December, 1972
Back to Top